Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 169, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 18, 2022, 10:15 PM CDT for Knox County, Lewis County, Missouri. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2022, 10:15 PM CDT (03:15 UTC)
- Expired
- Sep 18, 2022, 10:34 PM CDT
- In force
- 19 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Knox County, MO, Lewis County, MO
The radar
The St Louis radar (KLSX), 184 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 18, 6:11 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2099 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.1
The text
As transmitted.
388
WUUS53 KLSX 190315
SVRLSX
MOC103-111-190400-
/O.NEW.KLSX.SV.W.0169.220919T0315Z-220919T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1015 PM CDT Sun Sep 18 2022
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
East central Knox County in northeastern Missouri...
Western Lewis County in northeastern Missouri...
* Until 1100 PM CDT.
* At 1014 PM CDT, a severe thunderstorm was located over La Belle,
moving southeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Lewistown around 1020 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight CDT for northeastern
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4014 9203 4022 9187 4007 9170 4005 9187
3995 9177 3995 9185
TIME...MOT...LOC 0314Z 312DEG 39KT 4013 9189
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRM1 follow-up statement
275
WWUS53 KLSX 190334
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1034 PM CDT Sun Sep 18 2022
MOC103-111-190344-
/O.CAN.KLSX.SV.W.0169.000000T0000Z-220919T0400Z/
Knox MO-Lewis MO-
1034 PM CDT Sun Sep 18 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KNOX AND WESTERN
LEWIS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for northeastern
Missouri.
LAT...LON 4014 9203 4022 9187 4007 9170 4005 9187
3995 9177 3995 9185
TIME...MOT...LOC 0333Z 312DEG 39KT 3998 9168
$$
MRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 6:00 PM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Sep 18, 6:00 PM CDT, 4 hours 15 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
600 PM CDT Sun Sep 18 2022
.SHORT TERM... (Through Late Monday Night)
Issued at 310 PM CDT Sun Sep 18 2022
The focus for tonight is the threat of severe thunderstorms. As a
shortwave trough rides into the area, its attendant cold front will
sink south into southern Iowa by this evening. Along the cold front,
thunderstorms are expected to develop and move southeast through
northeast Missouri, west central Illinois, and south central
Illinois.
The shortwave will work with the cold front to provide ascent in
southern Iowa/northeast Missouri/western Illinois tonight. In these
areas, moisture will be plentiful, with dewpoints in the upper 60s
to low 70s, contributing to MUCAPE values of 2000-3000 J/kg. 0-6 km
bulk shear values exceeding 40 kts. This is conducive for supercell
development along the cold front. As convection moves away from the
front, it is expected to evolve into an MCS.
The most likely time to see severe weather in the aforementioned
areas will be between 7pm and 3am. The primary threats will be large
hail, damaging winds, and isolated tornadoes. The
south/southwestward extent of severe weather and thunderstorms is
limited by capping.
The potential for heavy rain is present as well. The low level jet
developing overnight will have the potential to provide additional
ascent for showers and thunderstorms to develop along its nose.
Convection may develop to the northwest of ongoing convection,
resulting in training primarily in west central and south central
Illinois. Precipitable water values are upwards of 1.75 inches in
these areas. The HREF PMM and LPMM keep the heaviest axis of
rainfall just outside of our CWA.
Showers and thunderstorms should be diminishing and exiting the area
by 7am Monday. The cold front that sparked convection will be moving
southward into the CWA by this point. The front will serve to stunt
temperatures for locations north of it, namely northeast Missouri
and west-central Illinois. Despite this, temperatures in these areas
will still reach the mid to upper 80s. Highs south of the front will
peak in the mid to upper 90s, starting the trend of anomalously high
temperatures for the early week.
Jaja
.LONG TERM... (Tuesday through Next Sunday)
Issued at 310 PM CDT Sun Sep 18 2022
Monday's cold front will retreat northward as a warm front Monday
night into Tuesday. This will open up the opportunity for heat to
pour into the area along southwest winds. At 850 mb, 20C+
temperatures will advect into the area. With deep mixing in place,
this translates to anomalously high if not record breaking
temperatures for the region. Highs in the mid to upper 90s are
forecast for much of the CWA. Although air temperatures will be hot,
dewpoints will remain in the 60s. Therefore, we are not expected to
reach heat advisory criteria.
Relief will come in the form of a cold front Wednesday afternoon.
The temperature forecast for Wednesday will be similar to that of
Tuesday for the southern half of the CWA with highs reaching the low
to mid 90s. The northern half is expected to be post-frontal by
Wednesday afternoon, and their temperatures will reflect that. 80s
are expected in this area.
Post-frontal high pressure will take hold of the CWA Thursday. This
high, associated with an upper level trough traversing the Great
Lakes, will dominate the sensible weather for Thursday and Friday.
Upper 60s to upper 70s are expected across the area before
temperatures begin to moderate over the weekend.
Jaja
&&
.AVIATION... (For the 00z TAFs through 00z Monday Evening)
Issued at 553 PM CDT Sun Sep 18 2022
The primary concern during the 00Z TAF cycle will be the
development of deep convection across parts of the area this
evening and overnight, with the potential for severe thunderstorms
as well. However, while confidence is increasing that storms will
develop, their impacts are likely to be confined to a limited
area...mostly across northeast Missouri and west-central and
southwest Illinois. As such, UIN is the most likely terminal to be
impacted tonight, particularly during the late evening hours.
Should the terminal be directly impacted by a thunderstorm,
visibility and ceiling reductions will be a near certainty. There
will also be the potential for strong thunderstorm wind gusts and
also large hail.
Storms will propagate southeastward through the night, likely
spreading into more areas of southwest Illinois. There is a chance
that a few showers and thunderstorms could extend into the St.
Louis metro area as well, but confidence is low, and storms are
not likely to be severe at that time.
Otherwise, VFR conditions are expected elsewhere. Winds will shift
to the west in all areas except UIN, which will remain north of a
slowly advancing cold front.
BRC
&&
.CLIMATE...
Issued at 256 PM CDT Wed Sep 14 2022
Record highs next week
Mon 9/19 Tues 9/20 Wed 9/21
KSTL 96 (1955) 97 (2017) 97 (1881)
KCOU 94 (2000) 98 (1893) 100 (1893)
KUIN 95 (1972) 95 (1940) 95 (1940)
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSXHazardous weather outlook, Sep 18, 2:41 PM CDT, 7 hours 34 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 241 PM CDT Sun Sep 18 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191945- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 241 PM CDT Sun Sep 18 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are expected tonight, mainly across northeast Missouri and west central and south central Illinois. Some the thunderstorms may become severe with the primary threats being large hail, damaging wind and heavy rainfall. Isolated tornadoes are also possible across portions of northeast Missouri and west-central Illinois. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a slight chance for thunderstorms across south central Illinois early Monday morning. There is a slight chance for thunderstorms Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely across parts of northeast Missouri and west central Illinois tonight. Gosselin
In the hours before
Local storm report, Sep 18, 9:58 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
958 PM CDT SUN SEP 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM HAIL LA BELLE 40.12N 91.91W
09/18/2022 E1.50 INCH LEWIS MO PUBLIC
&&
CARNEYLocal storm report, Sep 18, 10:05 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1005 PM CDT SUN SEP 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG 2 NW LORAINE 40.17N 91.25W
09/18/2022 ADAMS IL EMERGENCY MNGR
16 INCH TREE LIMB SNAPPED.
&&
CARNEYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 9:08 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 37 min |
| Sep 18, 9:30 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 45 min |
| Sep 18, 10:01 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 32 min |
| Sep 18, 10:55 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Ralls | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.